Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 422, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 7, 2001, 6:31 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 7, 2001, 6:31 PM CDT (23:31 UTC)
- Expired
- Sep 7, 2001, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gage County, NE, Jefferson County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 6:55 PM CDT | Hail 1.75 | Diller, NE | |
| Sep 7, 7:00 PM CDT | Hail 1.75 | Odell, NE | |
| Sep 7, 7:03 PM CDT | Tornado F1 | Odell, NE | A tornado tracked from southwest of Odell to just east of town near highway 8. The tornado struck a farmstead heavily damaging 6 outbuildings and a cottonwood and cedar tree shelterbelt. The damage path was reported to a Beatrice newspaper by the Gage county |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Sep 7, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1545 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:15 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Sep 7, 2:15 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CDT FRI SEP 7 2001 FORECAST CHALLENGES -- PRECIPITATION CHANCES SYNOPSIS -- FRONT IS NOT MAKING VERY FAST PROGRESS SOUTHEAST THROUGH SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A WEAK WAVE AHEAD OF THE STRONGER SHORT WAVE NOW ENTERING WESTERN KANSAS HAS BEEN GENERATING SOME THUNDERSTORM ACTIVITY FROM BIE NORTHEAST THROUGH OMA TO HNR AND RDA. ANOTHER STRONG WAVE IS DROPPING SOUTH SOUTHEAST INTO WYOMING ON THE SOUTHWEST SIDE OF A LOW OVER MANITOBA. THIS WAVE IS ASSOCIATED WITH A 120-140 KNOT JET CORE AND HEIGHT FALLS OF 18 DECAMETERS AT TFX THIS MORNING. FORECAST -- THE FIRST MINOR WAVE MOVING NORTHEAST HAS BEEN GENERATING OCCASIONALLY STRONG BUT NOT SEVERE THUNDERSTORMS MOVING NORTHEAST THROUGH THE SOUTHEAST PART OF THE CWA. THERE HAS BEEN A STRONG PUSH SOUTH THROUGH EASTERN COLORADO AND FAR WESTERN KANSAS AT THE SURFACE BUT LITTLE EFFECTIVE PUSH FURTHER EAST. THE NEXT CONVECTION GROUP APPEARS TO HAVE STARTED WITH THE SHORT WAVE IN WESTERN KANSAS. SOME ACTIVITY WILL OCCUR AHEAD BUT CLOUDS IN SOUTH CENTRAL NEBRASKA WOULD INDICATE SOUTHERLY FLOW IS PUSHING BACK NORTH AGAINST THE FRONT. ACTIVITY ACROSS AT LEAST THE SOUTHERN HALF OF THE CWA SHOULD INCREASE THROUGH THE EVENING. ASSUMING THE ETA IS CORRECT THE WAVE SHOULD PUSH THROUGH SHORTLY AFTER MIDNIGHT. COOLER AIR SHOULD POUR IN BEHIND. THE NEXT WAVE WILL CONTINUE SOUTH SOUTHEAST. ALL THREE MODELS WANT TO GENERATE A LOW ALOFT WITH THE SYSTEM...ALTHOUGH TIMING AND DETAILS ARE ALL OVER THE PLACE. NET RESULT IS THAT IT WILL BE RELUCTANT TO COME OUT...AND GET TIME ENOUGH TO GET SOME MOISTURE IN AHEAD OF IT. TEMPERATURES WILL REMAIN COOL WITH THE NEXT BEST THREAT OF PRECIP AFTER TONIGHT ON SATURDAY NIGHT. CHANCE OF PRECIP WED AND THU IN THE EXTENDED. .OMA...NONE. POWERS
In the hours before
Special weather statement, Sep 7, 5:20 PM CDT, 1 hour 11 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080105- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT FRI SEP 7 2001 A SEVERE THUNDESTORM WATCH IS IN EFFECT FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH 800 PM CDT. THE MAIN THREATS FROM THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. MILLER
Local storm report, Sep 7, 5:33 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
533 PM CDT FRI SEP 07 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 3 NW WESTERN NE .88 INCH HAIL
09/07/01 SALINE REPORTED BY STORM
SPOTTER. EVENT DURATION
3 MINUTES.
0500 PM 3 S WESTERN NE .88 INCH HAIL
09/07/01 SALINE REPORTED BY STORM
SPOTTER.
0520 PM 2 W WILBER NE 1.75 INCH HAIL
09/07/01 SALINE REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Sep 7, 6:20 PM CDT, 11 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 620 PM CDT FRI SEP 7 2001 A SEVERE THUNDESTORM WATCH IS IN EFFECT FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH 800 PM CDT. THE MAIN THREATS FROM THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. A TORNADO WATCH IS IN EFFECT FOR THE EXTREME SOUTHEAST CORNER OF NEBRASKA UNTIL 1100 PM CDT. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:51 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 54 min |
| Sep 7, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 46 min |
| Sep 7, 1:48 AM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 42 min |
| Sep 7, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone | 35 min |
| Sep 7, 3:13 AM CDT | Severe Thunderstorm Warning | OAX | Cuming | 32 min |
| Sep 7, 3:18 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 27 min |
| Sep 7, 3:24 AM CDT | Severe Thunderstorm Warning | OAX | Dodge | 36 min |
| Sep 7, 3:51 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 24 min |
| Sep 7, 11:13 AM CDT | Severe Thunderstorm Warning | OAX | Johnson | 32 min |
| Sep 7, 4:43 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson, Saline | 32 min |
| Sep 7, 4:53 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 52 min |
| Sep 7, 5:12 PM CDT | Tornado Warning | OAX | Saline | 33 min |
| Sep 7, 5:31 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 59 min |
| Sep 7, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 40 min |
| Sep 7, 6:38 PM CDT | Flash Flood Warning | OAX | Pawnee | 6 hr |
| Sep 7, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 44 min |
| Sep 7, 6:59 PM CDT | Tornado Warning | OAX | Gage | 46 min |
| Sep 7, 6:53 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Page | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.